MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TROCH FIXATION NAIL 360MM/LEFT-STER; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TROCH FIXATION NAIL 360MM/LEFT-STER; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.357S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hip Fracture (2349)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Complainant part has not been returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent revision surgery for removal of a broken 10mm/130 deg ti cann troch fixation nail 360mm/left-ster on (b)(6) 2017.Initially the patient fell and fractured her hip, for which a 10mm/130 deg ti cann troch fixation nail 360mm/left-ster was implanted in (b)(6) 2017.The patient suffered from seizure and fainting disorders and on account of this she sustained another fall breaking her nail through the helical blade hole in the nail.The broken nail was removed during the revision surgery without incident along with an intact helical blade and two intact unknown locking screws.The femur was reamed to a larger size and an 11x360, 125 degrees, left tfn was implanted successfully.There was no surgical delay and the patient was stable after the surgery.Concomitant medical products: unk - nail head elem: tfn helical blade (part # unknown, lot # unknown, qty # 1), unk - screws: locking: trauma (part # unknown, lot # unknown, qty # 2).This complaint involves one (1) device.This report is for a nail.This is report 1 of 1 for (b)(4).

Brand Name
10MM/130 DEG TI CANN TROCH FIXATION NAIL 360MM/LEFT-STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7210344
Report Number2939274-2018-50357
Device Sequence Number16393294
Product Code HSB
UDI-Device Identifier10886982227294
UDI-Public(01)10886982227294(10)UNKNOWNLOT
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number456.357S
Device Catalogue Number456.357S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/31/2017
Initial Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight88